MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE

LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE
Model Number M001491211
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was provided for analysis.As reported by the customer: "torn guide (anomaly detected during use)''.There was additional information provided that the guidewire was inspected prior to use and appeared to be normal.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "excessive force used" and/or "improper use" may have impacted on the event as reported.
 
Event or Problem Description
It was reported that: torn guide (anomaly detected during use).
 
Additional Manufacturer Narrative
Amending as device received for evaluation.The observation made during the investigation determined that the returned guidewire was kinked close to the distal end.An offset was present at the point where the guidewire was kinked.Both the distal and proximal joints were intact passing fingerpull test, which confirmed guidewire was not fractured.No other damage was noted on the returned product.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "excessive force used" and/or "improper use" may have impacted on the event as reported.
 
Event or Problem Description
It was reported that: torn guide (anomaly detected during use).Additional information: 'the sale rep responded with the following: 1.Was there any damage noted to the product packaging upon inspection prior to use? no.2.Was there any reported difficulty removing the product from the packaging? no.3.Was the product inspected prior to use and appear to be normal? yes.4.What actions were performed on the guidewire to prepare the guidewire for use? i don't know.5.Were any problems noted during preparation? no.6.Was unusual force ever required when using the device? no.7.The lot number provided 5926543 does not match with the guide starter involved.Could you please provide the starter device batch/lot #? 5926453.8.The device has not yet been received for analysis.I would like to confirm if the device is available for analysis? if yes, what is the expected date of device to be returned to bsc? if no, what is reason of device not available for return? device available at the pharmacy service / carrier did not show up [?]'.

Brand Name
STARTER GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI  Y34 K825
MDR Report Key11356662
Report Number9681477-2021-00002
Device Sequence Number19011667
Product Code DQX
UDI-Device Identifier08714729326540
UDI-Public(01)08714729326540(17)230930(10)5926453
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K935170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberM001491211
Device Catalogue Number49-121
Device Lot Number5926453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date02/21/2021
Supplement Report FDA Received Date03/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1